I take it for depression and have been on it for 4 weeks. I have been dieting but since going on Abilify I cannont lose and have even gained weight.
Any medication like it will cause weight gain. What are you taking for the depression besides abilify?
My Dr put me on Abilfy for depression. It along with Cymbalta. Once taking Abilfy for 6 months I gained 30 lbs. have not been so more depressed because of the huge weight gain. I have stopped taking but can't lose any weight.
I second the previous answer. All these antipsychotics also marketed to help difficult depression cause weight gain. Some more than others, such as Seroquel or Zyprexa I have found to immediately affect my weight. I was on Seroquil for 2 months and gain 8 or 9 pounds by February. Only able to take off 4 pounds since discontinuation. Same applies to Abilify - it's not that I don't think psychiatrists and medicine providers are knowledgeable. They just are influenced by the pharmaceutical companies and their own medical school biases.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Oct 2018 • 48 answers
Updated 11 Jan 2015 • 3 answers
Updated 26 Nov 2017 • 4 answers
Updated 3 Jul 2016 • 2 answers
Updated 19 Aug 2018 • 3 answers